Alert archive / South Carolina / Flash Flood Warnings in 2013
Flash Flood Warning 20, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at Jul 12, 2013, 5:04 PM EDT for Jasper County, South Carolina; Chatham County, Georgia. It was in force for 6 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2013, 5:04 PM EDT (21:04 UTC)
- Expired
- Jul 12, 2013, 11:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chatham County, GA, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 60 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 5:57 PM EDT | FLASH FLOOD | 1 Sse Savannah Historic, GA | PORTIONS OF GWINNETT STREET NEAR BROAD STREET IS IMPASSABLE. |
| Jul 12, 6:26 PM EDT | FLASH FLOOD | Savannah Historic Distr, GA | DUTY OFFICER REPORTED NUMEROUS ROADS FLOODED IN DOWNTOWN SAVANNAH. |
| Jul 12, 9:07 PM EDT | HEAVY RAIN 3.44 | 1 N Savannah, GA | |
| Jul 12, 9:12 PM EDT | FLASH FLOOD | Savannah, GA | CAR STALLED IN THE MEDIAN ON VICTORY DRIVE NEAR WATERS AVENUE. ROAD IS BLOCKED OFF DUE TO HIGH WATER. |
| Jul 12, 10:33 PM EDT | HEAVY RAIN 4.03 | 1 N Savannah, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 53 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1066 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 559 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
959
WGUS52 KCHS 122104
FFWCHS
GAC051-SCC053-122300-
/O.NEW.KCHS.FF.W.0020.130712T2104Z-130712T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
504 PM EDT FRI JUL 12 2013
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN CHATHAM COUNTY IN SOUTHEAST GEORGIA...
SOUTH CENTRAL JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 700 PM EDT
* AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH TORRENTIAL RAINFALL AFFECTING MUCH OF THE
SAVANNAH METRO AREA AND EXTENDING NORTH INTO SOUTHERN
JASPER COUNTY.
RADAR AND RAIN GAGE REPORTS INDICATE 1 TO 2 INCHES OF RAIN
HAS ALREADY FALLEN IN SOME AREAS SINCE 415 PM. AN ADDITIONAL
2 TO 3 INCHES IS POSSIBLE THROUGH 7 PM...WHICH WILL RESULT
IN SIGNIFICANT URBAN AND FLASH FLOODING.
* FLASH FLOODING IS EXPECTED IN AND AROUND...
SAVANNAH...THUNDERBOLT...SAVANNAH HISTORIC DISTRICT...HUTCHINSON
ISLAND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
AVOID DRIVING INTO WATER ON THE ROAD. THE WATER IS USUALLY DEEPER
THAN IT APPEARS AND THE ROAD MAY BE WASHED OUT. ONLY ONE FOOT OF
WATER WILL STALL A VEHICLE AND LESS THAN TWO FEET OF WATER CAN FLOAT
AND CARRY AWAY A VEHICLE. FLOODING IS THE NUMBER ONE WEATHER-RELATED
CAUSE OF DEATH IN THE UNITED STATES. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...CONTACT THE NATIONAL WEATHER SERVICE IN
CHARLESTON TOLL FREE AT 1-888-383-2024.
&&
LAT...LON 3206 8126 3222 8114 3215 8097 3214 8097
3214 8096 3213 8096 3213 8095 3213 8094
3213 8093 3197 8102
$$6 follow-up statements
673
WGUS72 KCHS 122132
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
532 PM EDT FRI JUL 12 2013
GAC051-SCC053-122300-
/O.CON.KCHS.FF.W.0020.000000T0000Z-130712T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JASPER SC-CHATHAM GA-
532 PM EDT FRI JUL 12 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR
NORTHERN CHATHAM AND SOUTH CENTRAL JASPER COUNTIES...
AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
TO INDICATE MODERATE TO OCCASIONALLY HEAVY RAINS FALLING ACROSS
THE SAVANNAH METRO AREA. REPORTS FROM SPOTTERS...THE BROADCAST
MEDIA AND LOCAL EMERGENCY MANAGEMENT INDICATE ROADWAYS ARE
BEGINNING TO FLOOD THROUGHOUT THE METRO AREA.
AS MUCH AS 2 TO 3 INCHES OF RAIN HAS FALLEN SINCE 4 PM AND
AN ADDITIONAL INCH IS POSSIBLE THROUGH 7 PM. THIS WILL LIKELY
RESULT IN AREAS OF SIGNIFICANT URBAN FLOODING.
FLASH FLOODING IS EXPECTED IN AND AROUND GARDEN CITY...PORT
WENTWORTH...RIVERSIDE...SAVANNAH...THUNDERBOLT...HUTCHINSON ISLAND...
I-16/I-95 INTERCHANGE...SAVANNAH AIRPORT...SAVANNAH HISTORIC
DISTRICT...WHITEMARSH ISLAND AND BELLINGER HILL AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
KEEP CHILDREN AWAY FROM STORM DRAINS...WATER CATCHMENTS...AND
STREAMS. ONLY A FEW INCHES OF MOVING WATER CAN KNOCK A CHILD OFF
THEIR FEET AND SWEEP THEM TO THEIR DEATH.
&&
LAT...LON 3206 8126 3222 8114 3215 8097 3214 8097
3214 8096 3213 8096 3213 8095 3213 8094
3213 8093 3197 8102
$$463
WGUS72 KCHS 122210
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
610 PM EDT FRI JUL 12 2013
GAC051-SCC053-122300-
/O.CON.KCHS.FF.W.0020.000000T0000Z-130712T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JASPER SC-CHATHAM GA-
610 PM EDT FRI JUL 12 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR
NORTHERN CHATHAM AND SOUTH CENTRAL JASPER COUNTIES...
AT 610 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED MAINLY
LIGHT RAIN FALLING ACROSS THE SAVANNAH METRO AREA. ALTHOUGH THE
RISK FOR ADDITIONAL SIGNIFICANT FLOODING IS ENDING...IT WILL
TAKE SOME TIME FOR FLOOD WATERS TO SUBSIDE.
SPOTTERS...LAW ENFORCEMENT AND THE SAVANNAH MEDIA INDICATE
FLOODING IS WIDESPREAD WITH MANY ROADS COVERED WITH WATER. NEVER
CROSS A FLOODED ROADWAY AS THE WATER MAY BE DEEPER THAN IT APPEARS.
TURN AROUND...DONT DROWN.
FLASH FLOODING IS EXPECTED IN AND AROUND GARDEN CITY...PORT
WENTWORTH...RIVERSIDE...SAVANNAH...THUNDERBOLT...HUTCHINSON ISLAND...
I-16/I-95 INTERCHANGE...SAVANNAH AIRPORT...SAVANNAH HISTORIC
DISTRICT...WHITEMARSH ISLAND AND BELLINGER HILL AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
AVOID DRIVING INTO WATER ON THE ROAD. THE WATER IS USUALLY DEEPER
THAN IT APPEARS AND THE ROAD MAY BE WASHED OUT. ONLY ONE FOOT OF
WATER WILL STALL A VEHICLE AND LESS THAN TWO FEET OF WATER CAN FLOAT
AND CARRY AWAY A VEHICLE. FLOODING IS THE NUMBER ONE WEATHER-RELATED
CAUSE OF DEATH IN THE UNITED STATES. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH
TWITTER USING #WXREPORT.
&&
LAT...LON 3206 8126 3222 8114 3215 8097 3214 8097
3214 8096 3213 8096 3213 8095 3213 8094
3213 8093 3197 8102
$$528
WGUS52 KCHS 122252
FFWCHS
GAC051-SCC053-130100-
/O.EXT.KCHS.FF.W.0020.000000T0000Z-130713T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
652 PM EDT FRI JUL 12 2013
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
NORTHERN CHATHAM COUNTY IN SOUTHEAST GEORGIA...
SOUTH CENTRAL JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 900 PM EDT
* AT 646 PM EDT...EMERGENCY MANAGEMENT OFFICIALS CONTINUED TO
REPORT SIGNIFICANT FLOODING THROUGHOUT THE SAVANNAH METRO
AREA. ONLY VERY LIGHT RAIN EXPECTED TO OCCUR THROUGH 9 PM...
HOWEVER IT WILL TAKE SOME TIME FOR FLOOD WATERS TO SUBSIDE.
* FLASH FLOODING IS EXPECTED IN AND AROUND...
SAVANNAH...THUNDERBOLT...SAVANNAH HISTORIC DISTRICT...HUTCHINSON
ISLAND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT FLOODING...CONTACT THE NATIONAL WEATHER SERVICE IN
CHARLESTON TOLL FREE AT 1-888-383-2024.
&&
LAT...LON 3206 8126 3222 8114 3215 8097 3214 8097
3214 8096 3213 8096 3213 8095 3213 8094
3213 8093 3197 8102
$$680
WGUS72 KCHS 122354
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
754 PM EDT FRI JUL 12 2013
GAC051-SCC053-130100-
/O.CON.KCHS.FF.W.0020.000000T0000Z-130713T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JASPER SC-CHATHAM GA-
754 PM EDT FRI JUL 12 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR
NORTHERN CHATHAM AND SOUTH CENTRAL JASPER COUNTIES...
AT 752 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AN AREA OF HEAVY RAIN EXTENDING ROM GOLDEN ISLES TO ISLE
OF HOPE...MOVING NORTHWEST. THIS RAIN WILL OVERSPREAD THE DOWNTOWN
SAVANNAH AREA SOON. A QUICK INCH OF RAIN WILL BE POSSIBLE...WHICH
WILL ONLY AGGRAVATE ONGOING FLOODING CONDITIONS.
FLASH FLOODING IS EXPECTED IN AND AROUND GARDEN CITY...PORT
WENTWORTH...RIVERSIDE...SAVANNAH...THUNDERBOLT...HUTCHINSON ISLAND...
I-16/I-95 INTERCHANGE...SAVANNAH AIRPORT...SAVANNAH HISTORIC
DISTRICT...WHITEMARSH ISLAND AND BELLINGER HILL AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
AVOID DRIVING INTO WATER ON THE ROAD. THE WATER IS USUALLY DEEPER
THAN IT APPEARS AND THE ROAD MAY BE WASHED OUT. ONLY ONE FOOT OF
WATER WILL STALL A VEHICLE AND LESS THAN TWO FEET OF WATER CAN FLOAT
AND CARRY AWAY A VEHICLE. FLOODING IS THE NUMBER ONE WEATHER-RELATED
CAUSE OF DEATH IN THE UNITED STATES. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH
TWITTER USING #WXREPORT.
&&
LAT...LON 3206 8126 3222 8114 3215 8097 3214 8097
3214 8096 3213 8096 3213 8095 3213 8094
3213 8093 3197 8102
$$261
WGUS52 KCHS 130054
FFWCHS
GAC051-SCC053-130300-
/O.EXT.KCHS.FF.W.0020.000000T0000Z-130713T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
854 PM EDT FRI JUL 12 2013
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
NORTHERN CHATHAM COUNTY IN SOUTHEAST GEORGIA...
SOUTH CENTRAL JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 1100 PM EDT
* AT 854 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
TORRENTIAL RAINS EXTENDING FROM WHITEMARSH ISLAND TO MONTGOMERY...
DRIFTING NORTH. THESE RAINS WILL AFFECT PORTIONS OF THE
SAVANNAH METRO AREA THROUGH 11 PM. MUCH OF THIS AREA HAS
ALREADY RECEIVED BETWEEN 2 AND 5 INCHES OF RAIN DURING THE
PAST SEVERAL HOURS. WITH AN ADDITIONAL 1 TO 3 INCHES POSSIBLE...
THE RISK FOR URBAN AND FLASH FLOODING WILL INCREASE.
* FLASH FLOODING IS EXPECTED IN AND AROUND...
SAVANNAH...THUNDERBOLT...SAVANNAH HISTORIC DISTRICT...HUTCHINSON
ISLAND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
AVOID DRIVING INTO WATER ON THE ROAD. THE WATER IS USUALLY DEEPER
THAN IT APPEARS AND THE ROAD MAY BE WASHED OUT. ONLY ONE FOOT OF
WATER WILL STALL A VEHICLE AND LESS THAN TWO FEET OF WATER CAN FLOAT
AND CARRY AWAY A VEHICLE. FLOODING IS THE NUMBER ONE WEATHER-RELATED
CAUSE OF DEATH IN THE UNITED STATES. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...CONTACT THE NATIONAL WEATHER SERVICE IN
CHARLESTON TOLL FREE AT 1-888-383-2024.
&&
LAT...LON 3206 8126 3222 8114 3215 8097 3214 8097
3214 8096 3213 8096 3213 8095 3213 8094
3213 8093 3197 8102
$$117
WGUS72 KCHS 130251
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1051 PM EDT FRI JUL 12 2013
GAC051-SCC053-130301-
/O.EXP.KCHS.FF.W.0020.000000T0000Z-130713T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JASPER SC-CHATHAM GA-
1051 PM EDT FRI JUL 12 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1100 PM EDT FOR FOR
NORTHERN CHATHAM AND SOUTH CENTRAL JASPER COUNTIES...
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT FOR
CENTRAL CHATHAM COUNTY...
ALTHOUGH THE SIGNIFICANT FLOODING HAS ENDED...DRAINAGE SYSTEMS AND
CULVERTS WILL REMAIN FULL. PONDING WATER WILL PERSIST IN LOW-LYING
AREAS AND MAY POSE A HAZARD TO MOTORISTS. STAY TUNED TO NOAA WEATHER
RADIO ALL-HAZARDS FOR THE LATEST WEATHER INFORMATION.
A FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL CHATHAM COUNTY
UNTIL 1130 PM.
LAT...LON 3206 8126 3222 8114 3215 8097 3214 8097
3214 8096 3213 8096 3213 8095 3213 8094
3213 8093 3197 8102
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 4:21 PM EDT, 43 minutes earlier.
Area forecast discussion, Jul 12, 4:21 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
421 PM EDT FRI JUL 12 2013
.SYNOPSIS...
BERMUDA HIGH PRESSURE WILL REMAIN OFFSHORE AS A WEAKENING COLD FRONT
APPROACHES THEN STALLS NEAR THE COAST THROUGH SATURDAY. HIGH PRESSURE
WILL THEN GRADUALLY BUILD INTO THE AREA THROUGH MID WEEK.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
A CLOSED UPPER LEVEL LOW IS POSITIONED OVER THE CENTRAL
APPALACHIANS LATE THIS AFTERNOON BUT WILL SLOWLY RETROGRADE
SOUTHWEST INTO THE OHIO VALLEY THROUGH TONIGHT. MEANWHILE AT THE
SURFACE...A WEAK FRONT WILL SLOWLY ADVANCE TOWARD COAST AND STALL
OVERNIGHT.
A PLUME OF DEEP MOISTURE WILL CONTINUE TO STREAM ACROSS THE REGION
TONIGHT...WITH PRECIPITABLE WATER VALUES UP AROUND 2.00 TO 2.25
INCHES. PRECIPITATION TIMING...LOCATION AND OVERALL COVERAGE IS VERY
DIFFICULT TO PIN DOWN TONIGHT...AS THESE FACTORS WILL BE HIGHLY DEPENDENT
ON MESOSCALE INFLUENCES THAT THE MODELS ARE NOT HANDLING WELL AT
ALL. WHAT IS KNOWN IS THAT THERE WILL BE GOOD UPPER LEVEL
DIVERGENCE OVERHEAD WITH LIFT ENHANCED BY A BAND OF CHANNELED
VORTICITY WHICH SHOULD SHIFT INLAND FROM THE COAST A BIT AS THE
UPPER LOW RETROGRADES. IN ADDITION...LOW LEVEL CONVERGENCE WILL BE
ENHANCED IN THE VICINITY OF THE SURFACE FRONT.
THE FORECAST WILL GENERALLY INDICATE THE POTENTIAL FOR
RAINFALL RANGING FROM A CHANCE WELL INLAND TO LIKELY MOST
ELSEWHERE EXCEPT CATEGORICAL ALONG THE IMMEDIATE COAST WHERE
FACTORS APPEAR TO BE MOST FAVORABLE FOR RAINFALL. EVEN THOUGH THE
RAINFALL WILL NOT BE WIDESPREAD ACROSS THE WHOLE AREA...THE DEEP
MOISTURE WILL RESULT IN HIGH RAIN RATES AT TIMES WHERE RAINFALL
DOES OCCUR. GIVEN THE ALREADY SATURATED GROUNDS AREA-WIDE AND
FLOODING THAT HAS OCCURRED IN SOME AREAS SINCE THURSDAY...WE FELT
IT PRUDENT TO EXTEND THE FLASH FLOOD WATCH FOR ALL OF SOUTHEAST
SOUTH CAROLINA AND SOUTHEAST GEORGIA THROUGH SATURDAY.
CLOUD COVER WILL REMAIN RATHER EXTENSIVE THROUGH TONIGHT. LOWS
WILL GENERALLY BE IN THE LOWER 70S.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
SATURDAY...THE UPPER TROUGH ALONG THE EASTERN SEABOARD WILL SLOWLY
RETROGRADE WESTWARD AS A LARGE WESTERN ATLANTIC UPPER RIDGE BUILDS
EASTWARD TOWARD THE COASTLINE. THE FORECAST AREA WILL REMAIN
SANDWICHED BETWEEN A STALLED COLD FRONT JUST INLAND OF THE AREA AND
BUILDING HEIGHTS TO THE NORTH. STILL...WITH A DEEP MOISTURE AXIS
STILL IN PLACE ACROSS THE SOUTHEAST...MODEL SOUNDINGS MAINTAIN PWATS
BETWEEN 2.0 TO 2.25 INCHES THROUGH SATURDAY EVENING. EXPECT EARLY
MORNING COASTAL SHOWERS AND THUNDERSTORMS WILL TRANSITION BACK
ONSHORE BY LATE MORNING. THE COMBINATION OF ABUNDANT
MOISTURE...ADDITIONAL LIFT ASSOCIATED WITH THE INLAND STALLED FRONT
AND WARMING TEMPERATURES INTO THE MID 80S...EXPECT CONVECTION TO
PROGRESS INTO THE AFTERNOON HOURS. THE MAIN HAZARD REMAINS HEAVY
RAINFALL WHICH COULD LEAD TO LOCALIZED FLOODING...ESPECIALLY FOR
AREAS THAT HAVE ALREADY RECEIVED RECENT RAIN. ALTHOUGH THERE COULD
BE A LULL IN PRECIP PRIOR TO SUNRISE ON SATURDAY...FOR AREAS WHERE
THE GROUND IS ALREADY SATURATED...IT WILL NOT TAKE MUCH ADDITIONAL
RAIN TO CAUSE LOCALIZED FLOODING. THEREFORE...HAVE EXTENDED THE
FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON.
IN REGARDS TO TEMPERATURES...PLENTY OF CLOUD COVERAGE WILL LIMIT
TEMPERATURES FROM RISING OUT OF THE 80S ON SATURDAY. IF A FEW BREAKS
DEVELOP IN THE CLOUDS...TEMPERATURES COULD QUICKLY JUMP A FEW
DEGREES...BUT IN ALL...EXPECT MID 80S FOR INLAND AREAS AND LOW 80S
ALONG THE COAST. TEMPERATURES WILL DIP INTO THE LOWER TO MID 70S
SATURDAY NIGHT.
SUNDAY THROUGH MONDAY...THE UPPER RIDGE WILL CONTINUE TO BUILD
ACROSS THE EASTERN SEABOARD...FORCING THE UPPER TROUGH TOWARD THE
CENTRAL UNITED STATES. PWATS WILL FINALLY DIP BELOW 2.0 INCHES
ACROSS THE NORTHERN PORTION OF THE FORECAST AREA ON SUNDAY AS THE
DEEPEST MOISTURE IS FORCED INLAND AND SOUTHWESTWARD. EXPECT COVERAGE
FOR SHOWERS AND THUNDERSTORMS TO BE MORE LIKELY ACROSS SOUTHERN
AREAS ON SUNDAY DUE TO THE PLACEMENT OF DEEPER MOISTURE. STILL...AT
LEAST ISOLATED CONVECTION IS POSSIBLE JUST ABOUT ANYWHERE IN THE CWA
ON BOTH SUNDAY AND MONDAY AS A PREVAILING ONSHORE FLOW ALLOWS FOR A
FAIRLY PROGRESSIVE SEA BREEZE. WITH MORE SUNSHINE EXPECTED BOTH
AFTERNOONS WHEN COMPARED TO SATURDAY...EXPECT TEMPERATURES TO CLIMB
CLOSER TO SEASONAL NORMALS. OVERALL...EXPECT TEMPERATURES TO TOP OFF
IN THE UPPER 80S TO NEAR 90 DEGREES BOTH AFTERNOONS. TEMPERATURES
WILL ONCE AGAIN DIP INTO THE LOWER TO MID 70S SUNDAY NIGHT.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
A FAIRLY TYPICAL SUMMERTIME PATTERN IS ANTICIPATED TUESDAY THROUGH
THURSDAY NEXT WEEK AS ONSHORE FLOW OCCURS ALONG THE WESTERN EDGE OF
ATLANTIC HIGH PRESSURE. THE ONSHORE FLOW ALONG WITH GRADUALLY
WARMING TEMPS WILL LIKELY RESULT IN SHOWERS/THUNDERSTORMS EACH
AFTERNOON WITH A SEABREEZE THAT PROGRESSES QUICKLY INLAND. OVERALL
TEMPS ARE EXPECTED TO RANGE IN THE UPPER 80S TO LOWER 90S INLAND
UNDER PARTLY CLOUDY SKIES. CHANCES OF PRECIP MAY INCREASE EARLY NEXT
WEEKEND AS TROUGHING OVER THE MIDLANDS BECOMES ENHANCED BY A LOW
PRESSURE SYSTEM PASSING OVER THE NORTHEAST.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
PERIODIC SUB-VFR CIGS WILL BE POSSIBLE THROUGH THE 18Z TAF CYCLE AS
DEEP MOISTURE REMAINS IN PLACE OVER THE TERMINALS. SHOWERS AND
ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH MUCH OF THE
AFTERNOON...AND POTENTIALLY CONTINUING OVERNIGHT. HAVE INITIALIZED
WITH PRECIP AND A TEMPO GROUP FOR POSSIBLE REDUCED CIGS/VSBYS
WITHIN HEAVIER RAINFALL...HOWEVER AMENDMENTS WILL LIKELY BE NEEDED
AS RADAR TRENDS BECOME BETTER DEFINED. MODEL SOUNDINGS HINT AT
STRATUS DEVELOPING OVERNIGHT...SO WILL MAINTAIN SCT GROUP FOR NOW
AND EVALUATE WITH NEXT ISSUANCE.
EXTENDED AVIATION OUTLOOK...MVFR CIGS/VSBYS ARE POSSIBLE AT BOTH
TERMINALS SATURDAY AFTERNOON AND EVENING WITH SHOWERS AND/OR
THUNDERSTORMS. CHANCES OF MVFR CIGS/VSBYS WILL BE LOWER SUNDAY
THROUGH WEDNESDAY...BUT MAY OCCUR WITH AFTERNOON
SHOWERS/THUNDERSTORMS.
&&
.MARINE...
TONIGHT...BERMUDA HIGH PRESSURE WILL CONTINUE TO EXTEND ACROSS THE
WATERS...BUT A WEAK FRONT WILL SETTLE NEAR THE COAST TONIGHT.
OVERALL...EXPECT SOUTHERLY WINDS TO REMAIN LESS THAN 15 KT WITH
SEAS GENERALLY 3-4 FT.
SATURDAY THROUGH WEDNESDAY...THE PRESSURE GRADIENT WILL SLIGHTLY
TIGHTEN THROUGH THE WEEKEND AS THE UPPER TROUGH POSITIONED ALONG THE
EASTERN SEABOARD IF FORCED TO RETROGRADE WESTWARD DUE TO THE
BUILDING RIDGE OVER THE WESTERN ATLANTIC. AS A RESULT...PERIODS OF
MARGINAL SMALL CRAFT CONDITIONS ARE POSSIBLE...ESPECIALLY SATURDAY
EVENING THROUGH SUNDAY MORNING. THE PERSISTENT ONSHORE FLOW WILL
ALLOW SEAS TO CONTINUOUSLY BUILD...POSSIBLY RESULTING IN 6 TO 7 FOOT
SEAS ACROSS NORTHERN PORTIONS OF AMZ350 AND OUT PASSED 40NM. IN
GENERALLY...WINDS WILL REMAIN AT OR BELOW 20 KNOTS THROUGH SUNDAY
AFTERNOON. THEREAFTER...CONDITIONS WILL CONTINUE TO IMPROVE AS HIGH
PRESSURE DOMINATES THE WEATHER PATTERN ACROSS THE MARINE AREA.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR GAZ087-088-
099>101-114>119-137>141.
SC...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR SCZ040-
042>045-047>052.
MARINE...NONE.
&&
SYNOPSIS...
NEAR TERM...JAQ
SHORT TERM...JHP
LONG TERM...DPB
AVIATION...ECT/JHP
MARINE...JAQ/JHPHazardous weather outlook, Jul 12, 3:47 PM EDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 347 PM EDT FRI JUL 12 2013 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>049-051-052- 132000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-COASTAL JASPER- TIDAL BERKELEY- 347 PM EDT FRI JUL 12 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. SCZ050-132000- CHARLESTON- 347 PM EDT FRI JUL 12 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON... ...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. MODERATE RISK FOR RIP CURRENTS. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. AMZ330-350-352-354-374-132000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 347 PM EDT FRI JUL 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAVY RAINFALL...SHOWERS AND THUNDERSTORMS WILL PRODUCE PERIODS OF REDUCED VISIBILITIES IN HEAVY RAIN ALONG WITH FREQUENT LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
In the hours before
Local storm report, Jul 12, 2:33 PM EDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
233 PM EDT FRI JUL 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0231 PM FLASH FLOOD 1 NNW CHARLESTON 32.80N 79.95W
07/12/2013 CHARLESTON SC LAW ENFORCEMENT
CHARLESTON CITY POLICE REPORT THAT THE INTERSECTION OF
KING STREET AND HUGEE STREET IS CLOSED DUE TO FLOODING.
&&
EVENT NUMBER CHS1300642
RJBLocal storm report, Jul 12, 2:44 PM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
244 PM EDT FRI JUL 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM FLASH FLOOD 1 NW CHARLESTON 32.79N 79.95W
07/12/2013 CHARLESTON SC SOCIAL MEDIA
RUTLEDGE AT CROSSTOWN FLOODED. TWO CARS FLOATING IN
FLOOD WATERS.
&&
EVENT NUMBER CHS1300643Local storm report, Jul 12, 2:52 PM EDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
252 PM EDT FRI JUL 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM FLASH FLOOD DOWNTOWN CHARLESTON 32.78N 79.94W
07/12/2013 CHARLESTON SC LAW ENFORCEMENT
CHARLESTON PD REPORTS THE FOLLOWING AREAS ARE FLOODED
AND CLOSED...KING AND HUGER... MARKET DISTRICT...
FISHBURNE AND RUTLEDGE. ADDITIONAL CLOSERS ARE COMING
IN.
&&
EVENT NUMBER CHS1300644Local storm report, Jul 12, 3:13 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
313 PM EDT FRI JUL 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM FLASH FLOOD 1 NW CHARLESTON 32.79N 79.95W
07/12/2013 CHARLESTON SC LAW ENFORCEMENT
CHARLESTON POLICE DEPARTMENT REPORTS ASHLEY AT
FISHBURNE IS CLOSED DUE TO FLOODING.
&&
EVENT NUMBER CHS1300645Local storm report, Jul 12, 3:21 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
321 PM EDT FRI JUL 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM FLASH FLOOD DOWNTOWN CHARLESTON 32.78N 79.94W
07/12/2013 CHARLESTON SC COUNTY OFFICIAL
THE CHARLESTON PUBLIC INFORMATION OFFICER REPORTS THE
FOLLOWING STREETS ARE CLOSED... KING AND MOULTRIE...
MARKET AND CHURCH... ASHLEY AND NUN.
&&
EVENT NUMBER CHS1300646Local storm report, Jul 12, 3:44 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
344 PM EDT FRI JUL 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM FLASH FLOOD 1 NW CHARLESTON 32.79N 79.95W
07/12/2013 CHARLESTON SC LAW ENFORCEMENT
CHARLESTON POLICE DEPARTMENT REPORTS PRESIDENT STREET
FROM LINE STREET TO THE CROSSTOWN IS FLOODED AND CLOSED.
&&
EVENT NUMBER CHS1300647The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 9:12 PM EDT | Special Weather Statement | CHS | Clarendon | 33 min |
| Jul 11, 9:23 PM EDT | Areal Flood Advisory | CHS | Allendale | 82 min |
| Jul 11, 9:26 PM EDT | Areal Flood Advisory | CHS | Colleton, Hampton, Jasper | 94 min |
| Jul 11, 9:45 PM EDT | Flash Flood Warning | CHS | Allendale | 12 hr |
| Jul 11, 10:05 PM EDT | Flash Flood Warning | CHS | Colleton, Hampton, Jasper | 3 hr |
| Jul 11, 10:48 PM EDT | Areal Flood Advisory | CHS | Dorchester | 87 min |
| Jul 11, 11:21 PM EDT | Areal Flood Advisory | CHS | Beaufort, Colleton, Hampton, Jasper | 84 min |
| Jul 11, 11:29 PM EDT | Special Weather Statement | CHS | Colleton | 31 min |
| Jul 11, 11:52 PM EDT | Flash Flood Warning | CHS | Colleton, Dorchester | 3 hr |
| Jul 12, 12:48 AM EDT | Special Marine Warning | CHS | 117 min | |
| Jul 12, 4:56 AM EDT | Special Marine Warning | CHS | 79 min | |
| Jul 12, 6:13 AM EDT | Special Marine Warning | CHS | 47 min | |
| Jul 12, 10:06 AM EDT | Areal Flood Advisory | CHS | Allendale, Hampton | 114 min |
| Jul 12, 1:28 PM EDT | Areal Flood Advisory | CHS | Charleston | 107 min |
| Jul 12, 2:14 PM EDT | Flash Flood Warning | CHS | Berkeley, Charleston | 3 hr |
| Jul 12, 3:37 PM EDT | Areal Flood Advisory | CHS | Charleston | 38 min |
| Jul 12, 3:47 PM EDT | Flash Flood Warning | CHS | Charleston | 3 hr |
| Jul 12, 4:37 PM EDT | Areal Flood Advisory | CHS | Jasper | 83 min |
| Jul 12, 6:50 PM EDT | Special Marine Warning | CHS | 55 min | |
| Jul 11, 9:09 PM EDT | Areal Flood Advisory | CHS | Bryan, Bulloch, Candler, Evans, Jenkins, Tattnall | 96 min |
| Jul 11, 10:51 PM EDT | Areal Flood Advisory | CHS | Jenkins, Screven | 84 min |
Nearby
Flash Flood Warnings in South Carolina, 2013Flash Flood Warnings in Georgia, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.